Alert archive / Oregon / Red Flag Warnings in 2010
Red Flag Warning 8, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Aug 25, 2010, 12:51 PM PDT for Modoc County, California; Harney County, Klamath County, Lake County, Oregon. It took effect at Aug 26, 2010, 12:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2010, 12:51 PM PDT (19:51 UTC)
- In effect from
- Aug 26, 2010, 12:00 PM PDT
- Expired
- Aug 26, 2010, 10:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Harney County, OR, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 194 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 7.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2897 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
701 WWUS86 KMFR 251951 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1251 PM PDT WED AUG 25 2010 CAZ285-ORZ624-625-260800- /O.UPG.KMFR.FW.A.0008.100826T1600Z-100827T0600Z/ /O.NEW.KMFR.FW.W.0008.100826T1900Z-100827T0500Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 1251 PM PDT WED AUG 25 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM PDT THURSDAY FOR FOR THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE ZONE 285 IN CALIFORNIA AND FIRE ZONES 624 AND 625 IN OREGON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM PDT THURSDAY FOR THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE ZONE 285 IN CALIFORNIA AND FIRE ZONES 624 AND 625 IN OREGON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: FIRE ZONE 285 IN CALIFORNIA AND 624 AND 625 IN OREGON. * TIMING: THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * WIND: SOUTHWEST WIND 15-25 MPH WITH GUSTS TO 30-40 MPH. * HUMIDITY: FALLING TO 10 TO 20 PERCENT THURSDAY AFTERNOON. * IMPACTS: LOW RELATIVE HUMIDITIES AND STRONG SOUTHWEST WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS EARLY THURSDAY AFTERNOON THROUGH THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
558 WWUS86 KMFR 260747 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1247 AM PDT THU AUG 26 2010 CAZ285-ORZ624-625-262000- /O.CON.KMFR.FW.W.0008.100826T1900Z-100827T0500Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 1247 AM PDT THU AUG 26 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING FOR FOR THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE ZONE 285 IN CALIFORNIA AND FIRE ZONES 624 AND 625 IN OREGON... * AFFECTED AREA: FIRE ZONE 285 IN CALIFORNIA AND FIRE ZONES 624 AND 625 IN OREGON. * TIMING: THIS AFTERNOON THROUGH THIS EVENING. * WIND: SOUTHWEST WIND 15-25 MPH WITH GUSTS OF 30-40 MPH. * HUMIDITY: FALLING TO 10 TO 20 PERCENT THIS AFTERNOON. * IMPACTS: LOW RELATIVE HUMIDITIES AND STRONG SOUTHWEST WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS EARLY THIS AFTERNOON THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
215 WWUS86 KMFR 261957 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1257 PM PDT THU AUG 26 2010 CAZ285-ORZ624-625-270500- /O.CON.KMFR.FW.W.0008.000000T0000Z-100827T0500Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 1257 PM PDT THU AUG 26 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR FOR THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE ZONE 285 IN CALIFORNIA AND FIRE ZONES 624 AND 625 IN OREGON... * AFFECTED AREA: FIRE ZONE 285 IN CALIFORNIA AND FIRE ZONES 624 AND 625 IN OREGON. * TIMING: THIS AFTERNOON THROUGH THIS EVENING. * WIND: SOUTHWEST WIND 15-25 MPH WITH GUSTS OF 30-40 MPH. * HUMIDITY: FALLING TO 10 TO 20 PERCENT THIS AFTERNOON. * IMPACTS: LOW RELATIVE HUMIDITIES AND STRONG SOUTHWEST WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS EARLY THIS AFTERNOON THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
593 WWUS86 KMFR 270455 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 955 PM PDT THU AUG 26 2010 CAZ285-ORZ624-625-270600- /O.EXP.KMFR.FW.W.0008.000000T0000Z-100827T0500Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 955 PM PDT THU AUG 26 2010 ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE ZONES 285...624 AND 625... THE RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING. $$ STOCKTON VISIT US AT WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Aug 25, 9:30 AM PDT, 3 hours 21 minutes earlier.
Area forecast discussion, Aug 25, 9:30 AM PDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
930 AM PDT WED AUG 25 2010
.MORNING DISCUSSION...AREA REMAINS CLEAR...EXCEPT FOR ISOLATED SMOKE
AND STRATUS ALONG OUR NORTHERN COAST AND COASTAL WATERS THIS MORNING
IN CONTINUED OFFSHORE FLOW. THE THERMAL TROUGH MOVES INLAND TODAY
WITH TODAY BEING THE HOTTEST DAY OF THE STRETCH INLAND. CURRENT
FORECAST ON TRACK AND WILL NOT UPDATE THIS MORNING.
.DISCUSSION...
A STRONG RIDGE OVER THE AREA AND A WEAK THERMAL TROUGH MOVING INLAND
TODAY BRINGS ANOTHER DAY OF NEAR RECORD HIGH TEMPERATURES. THE RIDGE
WILL RAPIDLY SHIFT EASTWARD TODAY AND TONIGHT ALLOWING A DEEP TROUGH
OF LOW PRESSURE TO BEGIN TO DOMINATE THE PATTERN STARTING THURSDAY.
THE MAIN IMPACTS OF THIS SYSTEM WILL BE A DRAMATIC COOLING AREA WIDE
AND INCREASE WINDS OVER THE RIDGES AND EAST OF THE CASCADES. A FIRE
WEATHER WATCH IS IN EFFECT FOR THE EAST SIDE FOR THURSDAY. THE
COOLING
TREND CONTINUES FRIDAY. THEN SATURDAY A DEEPER UPPER LOW MOVES IN
BRINGING SOME SHOWERS TO THE AREA THROUGH THE WEEKEND AND POSSIBLY
SOME ISOLATED THUNDERSTORMS EAST OF THE CASCADES SATURDAY AFTERNOON
AND EVENING.
500 MB HEIGHTS WILL BEGIN TO REBOUND SUNDAY AS THE TROUGH MOVES
OUT AND THE UPSTREAM RIDGE BUILDS IN. SHOWERS WILL TAPER OFF
SUNDAY NIGHT INTO MONDAY. EVENTUALLY MORE SEASONABLE TEMPERATURES
WILL RETURN...WITH INLAND HIGHS REBOUNDING TO NEAR NORMAL VALUES
NEXT TUESDAY.
&&
.AVIATION... VFR CONDITIONS WILL PREVAIL DUE TO HIGH PRESSURE ALOFT.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR ORZ029>031.
CA...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR CAZ084-085.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
UNTIL 5 AM PDT SATURDAY FOR PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 AM PDT THIS
MORNING FOR PZZ370.
11Hazardous weather outlook, Aug 24, 2:18 PM PDT, 22 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 218 PM PDT TUE AUG 24 2010 CAZ285-ORZ624-625-260000- MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 218 PM PDT TUE AUG 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CA AND OR. .DAY ONE...THIS AFTERNOON AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FIRE WEATHER WATCH FOR STRONG WINDS AND LOW HUMIDITIES IS IN EFFECT THURSDAY MORNING THROUGH THURSDAY EVENING. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SUGDEN
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 3:56 PM PDT | Small Craft Advisory for Winds | MFR | 3 days |
Nearby
Red Flag Warnings in Oregon, 2010Red Flag Warnings in California, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.